MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as there was no indication that the lens was implanted.If explanted, give date: not applicable, as there was no indication that the lens was implanted, therefore, not explanted.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) ejected too early.There was patient contact.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: the following sections have been updated accordingly: section a2: age: (b)(6) year(s) section a2: date of birth: (b)(6) 1952.Section b5: there was no injury to the patient.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: mar 10, 2023.Section e1: reporter name and address: title (e.G., mr., ms.): dr.Section e1: reporter name and address: first/given name: (b)(6).Section e1: reporter name and address: last name: (b)(6).Section e1: telephone number: (b)(6).Section e2: health professional? yes.Section e3: occupation: physician.Section h3: evaluated by manufacturer: yes.Device evaluation: the product was received for evaluation.Visual inspection under magnification revealed that the complaint handpiece was received with the lens stuck half out of the cartridge tip.The plunger rod could be observed to be advanced to the edge of the lens.The handpiece was disassembled and the assembly was inspected, no issues that could contribute to or cause the complaint or observed issues.The lens was removed from the cartridge and cleaned, revealing that the lens was torn and damaged.The complaint issue uncontrolled delivery was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16535057
Report Number3012236936-2023-00654
Device Sequence Number5945892
Product Code HQL
UDI-Device Identifier05050474636194
UDI-Public(01)05050474636194(17)250730
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2025
Device Model NumberDCB00
Device Catalogue NumberDCB0000255
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer03/27/2023
Initial Report FDA Received Date03/13/2023
Supplement Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexUnknown